Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

Lyrica

Aug 12, 2015 11:17 PM

Has anyone tried Lryica? It seemed to put quite a bit of weight on me and it didn't really work for my pain. How about you all?

Aug 13, 2015 2:10 AM

I've tried lyrica before and it didn't do anything for my pain and I had an allergic reaction, I got the shakes and I felt funny and my tounge felt swollen. I only took it once but it didn't work. I strongly suggest gabapentin it takes a few days to build up in your system but it works really well.(it does for me anyway)

Aug 13, 2015 5:42 AM

I've had gabapentine and recently switched to lyrica...initially it made my headaches a lot worse but it seems to be working for me now! I never really got any benefit from gabapentine unfortunately but everyone is different. Good luck! Xx

Aug 13, 2015 8:13 AM

I was on a low dose of lyrica. It helped with 'nerve' pain- that is, sensations- the Tingling, hypersensitivity and numbness I have in my left arm and lower legs. It had no impact on pain, that is from my back or shoulder. I quit taking the lyrica due to significant weight gain. There are moments when my body flares and the sensations get to me that I think I should suck it up and get back on it. Years prior I tried neuroton ( sp ) I had too many side effects with that. If it helps, I can tell you that I was scared to try lyrica. It took a lot of coaxing from my drs to try it . All in all I'm glad I did because now I know and I didn't need to be scared. I just got a little depressed at buying new clothes (bigger size) every week. My husband took it short term for shingles. He had no ill side effects. I was jealous. I hoped he would gain weight too...that's awful I know. :) Good luck.

Aug 13, 2015 9:06 AM

Thanks.:)

Aug 13, 2015 4:46 PM

Made my pain worse and caused swelling. I also turned into s zombie.

Aug 13, 2015 5:06 PM

Thanks everybody. I don't think I'm going to take it anymore. It doesn't help with pain and I'm gaining weight too easily. I worked to hard to get the weight off, so it's kinda depressing to have gained 15 lbs so fast. Now if I could just sleep that would be great.

Aug 13, 2015 7:49 PM

Hi Community, I have taken Lyrica it gave me hives, weight gain, and headaches.

Aug 14, 2015 1:25 PM

I was getting a swollen face after having it, i thought it might have been me not getting enough sleep. Later I had self harm thoughts in a matter of two days, stopped immediately. This community convinced me it was my new meds, and it actually was. Just be careful and mindful when taking new meds. Anything wrong, please let your doctor know immediately.

Aug 15, 2015 11:57 PM

I was on Lyrica for a few months prescribed by my pain doc and had gained loads of weight and had reduced circulation in my hands and arms, as well as general sickness feeling and intense lethargy. Unfortunately it really wasn't helping to touch the pain...but please please be careful stopping this drug! I stopped somewhat abruptly at first considering I had only gone up to 3 x 50mgs/day, but tapering for 2 weeks and stopping sent me into an intense withdrawal. It's a new drug and since it's non-narcotic doctors hand it out without understanding the sickening effects it can cause, like many NSAIDs and antidepressants. If it's been more helpful than hurtful, that's the whole goal, but just beware the side effect profile for these new kinds of medications are largely unknown, undocumented and doctors don't care as long as it's not politically incorrect. Take care of yourselves and best of luck!

Aug 19, 2015 7:38 AM

I put loads of weight on when taking lyrica, hence much harder to move about.

Aug 19, 2015 10:51 PM

I am on lyrics and I feel like a whole new person!! I work 2 jobs and go to school, and before lyrics I could barely get out of bed.

Aug 19, 2015 10:52 PM

As far as weight gain, lyrica actually gives me diarrhea, so I don't have to worry about that!! Lol

Aug 20, 2015 6:54 PM

Its helped me no weight gain. But im now taken 400mg

Aug 20, 2015 8:58 PM

I couldn't take it as it caused me to feel really loopy, and drugged up. Glad it works for some

Aug 21, 2015 10:23 PM

I just started on Lyrica a few days ago. I pray it doesn't cause weight gain.

Aug 22, 2015 5:58 AM

Yes it was a big weight gain for me 134 -182 pound plus break out with hives

Aug 22, 2015 10:54 AM

Ive tried it but am allergic. . Its good to see it helps others tho!!

I was on steriods for 6 months after I was diagnosed with Rheumatoid arthritis. . Holy weight gain...40 lbs in 3 months. I have a tiny frame so my joints were not happy which wasn't good cuz they already hated me! Lol

Apr 11, 2016 8:18 PM

I've tried Lyrica and gabapentin (and a million other things). Lyrica simply didn't help with my pain. It was far too short acting, and basically just got me a little dizzy.

One thing I've found luck with is Gralise. It is essentially extended release gabapentin, so very low doses over the course of the day. I take It at night and supplement it with a small amount of regular gabapentin in the morning. It should be a reasonable alternative to Lyrica, and may be worth trying.

Also, I think it's not easy to abuse/not as addictive.

I really hope this helps!!!

Apr 11, 2016 11:09 PM

Lyrica has been mentioned a few times. If you would like to read more off of this site, go to the search box enter lyrica.
Beets.

Apr 12, 2016 12:44 AM

I took one 75mg of Lyrica, couldn't move from my chair so stoned. I'very taken gabapentin before in high doses, 7 pills per day for at least a year with no improvement. I'M awaiting approval from my insurance company for a cannabis drug called Noridol, although I have my doubt it's covered as it's so expensive. Has anyone here tried cannabilioid drugs or cannabis oil?

Apr 12, 2016 1:41 PM

I agree wholeheartedly with Beets,please seek the pharmaceutical company web site and your physician's advise before stopping meds. There are no drugs out there without side effects, and side effects in most cases show the drug is working and those side effects will subside over time. Oh by the way, I
Am not referencing to anaphylaxis SIDE EFFEECTS. We are here to encourage and support each other thru agonizing things like. Side effects, signs and symptoms, new feelings, emotions , etc...if you start having suicidal ideation or homicidal ideation then wait and speak with a professional... Or Go to the ER. I say this often, and do not hesitate to repeat it often... Do not take medical advise from a support group...seek a professional first and foremost. Every human beings experience with their own disease processes and emotions are subjective. We are here to say " yeah ,I had that experience too, I had to see my doctor about it". I say this to all my pain warriors in Catchmypain with all the love I have to give...I don't want anyone to suffer worst...but seek professional opinions then make your decision. I understand the doctors appear or even act like they don't care, or are listening...This is not the truth. They are as often stumped when patients don't respond in the way they were educated about an RX...by a pharmacies company representatives and medical studies. Don't forget they are learning you as you are....it takes time and trust and a lot of communicating! Also, realistic expectations... No treatment is an exact science. Much much love and blessings , Terri

Ready to start relieving your pain?

Join Community